Jump to content
CrazyBoards.org

Recommended Posts

hi,

so there's probably no magic applies to everyone answer, but I have to ask just in case.  I just switched from taking 250mg of lamictal in the morning to taking 125mg am and 125mg pm. 

At what point would I expect to see the benefits/changes/impact of this switch?  I know the drug takes forever to titrate up, but what is it like when you're already at a therapeutic dose?

Share this post


Link to post
Share on other sites
11 minutes ago, dancesintherain said:

hi,

so there's probably no magic applies to everyone answer, but I have to ask just in case.  I just switched from taking 250mg of lamictal in the morning to taking 125mg am and 125mg pm. 

At what point would I expect to see the benefits/changes/impact of this switch?  I know the drug takes forever to titrate up, but what is it like when you're already at a therapeutic dose?

As a general rule it takes 5 half lives (approx.) to reach a new steady state. That is about 14 days. The difference between dosing strategies may be subtle. Did you experience any side effects after taking 250 mg at once ? Things like sleepiness or feeling loopy may improve or go away with a twice a day dosing and I would expect this to happen quite quickly, like in a few days.

Share this post


Link to post
Share on other sites

Took about 2 days for the change in my experience.

I'm now split 100 am, 100 pm vs 200 pm. It seems a bit smoother. less side effects and...it's hard to describe, but more consistent calm.

doc figured it might work better after my short hypomanic episode a few weeks ago.

I greatly prefer split dosing, even if it's a PITA.

Lamotrigine has been very text book in terms of effectiveness for me, so YMMV.

 

Share this post


Link to post
Share on other sites

thanks all.

not;loki--I don't remember anything side effect wise during the switch from 200 to 250.  I definitely felt it on the way up to 200 (for the first few days and then it would be fine). So maybe it'll just be  a mild change.

Gear--I switched because of excessive morning sedation that only happened after I took my psych meds.  I was almost falling asleep on the train, which is not good.  And on the weekends I'd wake up normally and hen have to sleep for 2-3 hours after I took my medication.  Lamictal didn't seem popular as far as cause, but it was more likely than my baby dose of lithium or fanapt that gave me  insomnia. 

Thanks argh.  Glad to know that it  might happen quickly. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...